Doctor insights on:
What could high globulin 4.4, A/G ratio .9, total protein 8.4, and albumin 3.9. .Test done on 12/9 while taking prednisone for hives?cbc normal
I've been getting hives and red swollen spots on my wrists, hands, elbows, and knees after I started using whey protein powder. I do wanna keep drinking protein powder but I'm tired of having the itching welts and hives. I eat a Benadryl every day
Urticaria: There's a lot of different formulations of protein powder out there. You should look at the ingredients and try to use the one with least preservatives. Hives on just wrists, elbows hands and knees sounds a bit odd..but anything can happen with the human body. Benadryl (diphenhydramine) will only mask symptoms and make you drowsy. Ask your friends if they are having any issues with their supplements as well. ...Read more
Whey: Yes, dairy allergy to whey could cause itching. ...Read more
I start runnin or doing cardio workouts like my body began to breakout in hives n itch really bad. It's not the environment it happens everywhere help?
Exercise urticaria: This sounds like exercise induced urticaria. It could also be cholanergic urticaria which can have more serious allergic consequences, including life-threatening anaphalaxis. See an allergist to help you manage the symptoms. ...Read more
I am on methadone i can't sleep n I've gained , 50 lbs in two months n I have hives on ankles what is going on?
Go see your doctor: Methadone is used either to manage chronic pain or to treat heroin addiction. You didn't mention which but regardless, you need to see your prescribing doc. Methadone & other narcotics should be sedating rather than stimulating. Weight gain can be due to under active thyroid while insomnia can be due to over active thyroid. That's why you need to see your family doc who knows you to run right test. ...Read more
What is the difference of having eczema and hives? Some doctors say eczema n hives are two different issues, can any doctors explain further?
Depends: Hives can be acute and last less than 1 day- 1 week or they can be chronic lasting greater than 6 weeks. Acute hives often have a trigger- such as food, medication, bug bite, venom sting, or pet allergy. However, they can also coincide with infections and the cause may not be easy to identify. Hives that are chronic >6 weeks require evaluation by an allergist and often have no known cause. ...Read more
Well....: I think you mean to say will you keep getting hives "forever"? If you are clearly get hives when you come into contact some "offending agent" then every time you come into contact with it yes, you will get hives, and maybe worse. However, a lot of the time we are not able to determine why you get hives (or to what). See your dermatologist or allergist if it continues to be a problem. ...Read more
Find trigger first: If a trigger for the hives is found, this should be avoided. If no obvious trigger, antihistamines such as claritin, (loratadine) allegra, zyrtec are indicated for treatment of hives. An allergist can assist in finding the trigger and developing a treatment plan for the hives. Sometimes different doses of antihistamines are used or combinations with other medications are used to obtain control. ...Read more
Benadryl (diphenhydramine): Benadryl (diphenhydramine). Take 50 mg (two tabs) every 6 hours. Also, take tagamet or another h2 blocker (yes, for the stomach) like Zantac or pepcid. Claritin or another antihistamine will also work in conjunction with benadryl (diphenhydramine). The best addition is prednisone, but this requires a prescription. Your hives should clear in 5 days or so. If they last longer, check in with your doctor. ...Read more
Don't panic: Hives are pretty common affecting 25% of the population. They are itchy and can be prominent but are not life threatening. Triggers of acute hives includes food allergy, medication allergy, insect sting or bite and sometimes infections. Typically an antihistamine such as claritin, (loratadine) zyrtec or Allegra can bring relief. To help identify the trigger, see an allergist, so it won't happen again. ...Read more
Chronic Urticaria: Agree with Dr. Al Hegab. The cause of chronic idiopathic or spontaneous urticaria (hives) is currently unknown. It is not due to any medication or food trigger. No specific cause can be identified in most patients. Screening labs can be drawn by Allergist to see if hives caused by autoimmune condition including thyroid disorder. Typical screening labs include CBC/diff, CMP, TSH, ESR/CRP. ...Read more
Allergic response: Hives are swollen, usually reddish and occasionally donut shaped skin lesions related to exposure of your body to some allergic item (drugs, environmental chemicals, internal response from no actual known cause). They are treated by removal of the exposure and anti-allergic drug administration. If recurrent your allergist can help determine the cause and best response. ...Read more
Some systemic conditions like autoimmune disorder, allergy, atopic disease, other chronic diseases like diabetes etc, and certain cancer can have some skin manifestations- may be in the form of hives, rash, nodules, discoloration etc.
If you have some hives, and you don't know why- discuss with your doctor. ...Read more
Hives: If you are looking for a medicine to start while waiting to follow up with an allergist or dermatologist, i prefer zyrtec 10 mg at night otherwise known as cetirizine. Bjs and costco have good pricing. If they lead to swelling or facial/throat symptoms, you should see your physician immediately. ...Read more